Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 140, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 11, 2005, 2:44 AM CDT for Franklin County, Osage County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2005, 2:44 AM CDT (07:44 UTC)
- Expired
- Jun 11, 2005, 3:31 AM CDT
- In force
- 47 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Franklin County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 71 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 110745 SVRTOP KSC059-139-110830- /O.NEW.KTOP.SV.W.0140.050611T0744Z-050611T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 244 AM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN EAST CENTRAL KANSAS SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS * UNTIL 330 AM CDT * AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OSAGE CITY...OR ABOUT 25 MILES NORTHEAST OF EMPORIA...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... LYNDON... POMONA LAKE... QUENEMO... WILLIAMSBURG... POMONA... PRINCETON... OTTAWA... STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3867 9592 3846 9591 3843 9513 3871 9511 $$
2 follow-up statements
000 WWUS53 KTOP 110806 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 302 AM CDT SAT JUN 11 2005 KSC059-139-110830- /O.CON.KTOP.SV.W.0140.000000T0000Z-050611T0830Z/ OSAGE-FRANKLIN- 302 AM CDT SAT JUN 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM CDT FOR FRANKLIN AND SOUTHERN OSAGE COUNTIES... AT 300 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORRM NEAR POMONA MOVING EAST AT 50 MPH. LOCAL LAW ENFORCEMENT REPORTED LARGE TREES BLOWN OVER AND ROOF DAMAGE NEAR BARCLAY. LOCATIONS IMPACTED INCLUDE... POMONA LAKE OTTAWA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3867 9592 3846 9591 3843 9513 3871 9511 $$
000 WWUS53 KTOP 110831 SVSTOP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 331 AM CDT SAT JUN 11 2005 KSC059-139-110841- /O.EXP.KTOP.SV.W.0140.000000T0000Z-050611T0830Z/ OSAGE-FRANKLIN- 331 AM CDT SAT JUN 11 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND SOUTHERN OSAGE COUNTIES HAS EXPIRED... AT 330 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA... THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3867 9592 3846 9591 3843 9513 3871 9511 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:11 PM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, Jun 10, 3:11 PM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CDT FRI JUN 10 2005 .DISCUSSION... SHORT TERM CONCERNS WILL BE POSSIBLE SEVERE WEATHER CHANCES TONIGHT AND FLOODING POTENTIAL THROUGH TOMORROW MORNING. ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE TOP CWA. CLOUDS HAVE PUT A DAMPER ON SURFACE TEMPERATURES AS ONLY A FEW LOCALES WILL SEE GLIMPSES OF SUN. THESE CLOUDS WILL ADD UNCERTAINTY TO THE SEVERE POTENTIAL LATER. LATEST RUN OF THE NAM BRINGS WAVE CURRENTLY LOCATED IN NORTHERN NEW MEXICO OUT INTO THE SOUTHERN PLAINS WHILE THE GFS SWINGS IT THROUGH CENTRAL KANSAS. WILL TREND TOWARDS A NAM SOLUTION WITH SOME SEVERE POTENTIAL FOR TOP CWA BUT MORE LIKELY ANOTHER FLOODING PROBLEM OVERNIGHT. SPC DAY ONE HAS MODERATE RISK FOR FAR SOUTHWEST KANSAS INTO THE TEXAS PANHANDLE. WITH THE ABUNDANT RAINFALL OVER THE LAST FEW DAYS...ANY ORGANIZED AREA OF PRECIPITATION WILL LIKELY LEAD TO ADDITIONAL WATER PROBLEMS. FFG VALUES REMAIN VERY LOW IN THE .6 TO 1.6 INCH RANGE. NO CHANGES TO CURRENT FLOOD WATCH GOING. FOR SATURDAY NIGHT DRY LINE SETS UP ACROSS NORTH CENTRAL KANSAS INTO TEXAS PANHANDLE. OTHER BOUNDARIES MAY BE PRESENT FROM MORNING CONVECTION WHICH MAY BE A FOCUS FOR ISOLATED CONVECTION. THUNDERSTORMS SHOULD FORM INTO A CLUSTER AGAIN SATURDAY NIGHT AND PROPAGATE EAST INTO EASTERN KANSAS SATURDAY NIGHT. MADE LITTLE CHANGE TO POP FORECAST DURING THIS TIME PERIOD. SUNDAY AND SUNDAY NIGHT LOOKING A BIT MORE INTERESTING WITH REGARD TO HEAVY RAIN POTENTIAL. PRECIPITATAL WATER VALUES WILL INCREASE TO 1.5 TO 2.0 INCHES ACROSS EASTERN KANSAS. WAVE OVER THE ROCKIES EJECTS A WAVE/TROUGH ACROSS THE CENTRAL PLAINS WITH DIFFLUENT UPPER FLOW ACROSS EASTERN KANSAS. MAY BE FLOODING PROBLEMS ONCE AGAIN OR ONGOING SUNDAY NIGHT AND MAY NEED ANOTHER WATCH FOR THIS TIME PERIOD. IN THE EXTENDED...GFS/NAM AND ECMWF DIFFER ON THE TIMING OF THE FRONT AND UPPER TROUGH MOVING THROUGH THE PLAINS ON MONDAY HAVE GONE WITH THE SLOWER SOLUTION OF THE GFS AND INSERTED SOME SMALL POPS MONDAY EVENING...THEN DRY THEREAFTER. RIDGE BUILDS INTO THE PLAINS AND SURFACE HIGH PRESSURE RIDGE SETS UP FROM MINNESOTA TO EASTERN KANSAS. TEMPERATURES GENERALLY IN THE 60S FOR LOWS AND MID 80S FOR HIGHS. && .TOP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH ACROSS ALL COUNTIES FOR TONIGHT THROUGH 10AM SATURDAY. &&
Hazardous weather outlook, Jun 10, 3:55 PM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO DAY ONE TIME PERIOD NATIONAL WEATHER SERVICE TOPEKA KS 355 PM CDT FRI JUN 10 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-111000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 355 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WITH VERY HEAVY RAIN ARE LIKELY TONIGHT. FLASH FLOODING FLOODING WILL POSE A SIGNIFICANT HAZARD ACROSS ALL OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. A FLOOD WATCH IS IN EFFECT THIS EVENING THROUGH MID MORNING SATURDAY. AN ISOLATED THUNDERSTORM MAY ALSO PRODUCE SOME LARGE DESTRUCTIVE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE SATURDAY THROUGH MONDAY. FLOODING WILL REMAIN A HAZARD THROUGH THIS PERIOD. CREEK AND RIVER FLOODING COULD BECOME A GREATER HAZARD. THERE IS A POSSIBILITY FOR SOME THUNDERSTORMS TO BECOME SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
In the hours before
Local storm report, Jun 10, 9:14 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
914 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 3 E ADMIRE 38.64N 96.05W
06/10/2005 1.00 INCH LYON KS TRAINED SPOTTER
0900 PM HAIL 5 W OSAGE CITY 38.63N 95.92W
06/10/2005 1.00 INCH OSAGE KS TRAINED SPOTTER
0914 PM HAIL OSAGE CITY 38.63N 95.83W
06/10/2005 0.88 INCH OSAGE KS TRAINED SPOTTER
&&
CAVANAUGHLocal storm report, Jun 10, 9:45 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING 3 E MILFORD 39.17N 96.86W
06/10/2005 GEARY KS TRAINED SPOTTER
LARGE TREE BRANCH STRUCK BY LIGHTNING AND FELL ON AND
DAMAGED A CAR.
0900 PM FLOOD 3 E MILFORD 39.17N 96.86W
06/10/2005 GEARY KS TRAINED SPOTTER
MULTIPLE ROADS REPORTED WITH WATER FLOWING OVER ROADS IN
FORT RILEY.
0922 PM TSTM WND GST 4 N MANHATTAN 39.24N 96.57W
06/10/2005 55 MPH POTTAWATOMIE KS TRAINED SPOTTER
0935 PM FLOOD HOPE 38.69N 97.08W
06/10/2005 DICKINSON KS TRAINED SPOTTER
REPORT OF WATER FLOWING OVER THE ROAD 6 TO 7 INCHES DEEP
DUE TO LYON CREEK FLOODING. WATER WAS FLOWING OVER 600
AVE, PAINT RD, AND BROADWAY LEADING INTO THE TOWN OF
HOPE.
&&
CAVANAUGHLocal storm report, Jun 10, 9:53 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
953 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM FLOOD HOPE 38.69N 97.08W
06/10/2005 DICKINSON KS LAW ENFORCEMENT
DICKINSON COUNTY DISPATCH REPORTS WATER OVER HWY 4 1.5
MILES EAST OF HOPE...ALSO REPORTING SEVERAL AREAS ON HWY
43 IN BETWEEN 1000 AND 1600 AVE WITH WATER OVER THE ROAD.
&&
CAVANAUGHLocal storm report, Jun 10, 10:19 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1019 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLOOD 4 S JUNCTION CITY 38.97N 96.83W
06/10/2005 GEARY KS EMERGENCY MNGR
K-57 SOUTH OF JUNCTION CITY IS CLOSED NEAR MILE POST 15
DUE TO A 200 FT. STRETCH WITH WATER FLOWING OVER THE
ROAD. SEVERAL COUNTY ROADS HAVE ALSO BEEN REPORTED WITH
WATER FLOWING OVER THE ROADS.
&&
CAVANAUGHLocal storm report, Jun 10, 11:26 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1126 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 3 E ADMIRE 38.64N 96.05W
06/10/2005 1.00 INCH LYON KS TRAINED SPOTTER
0900 PM LIGHTNING 3 E MILFORD 39.17N 96.86W
06/10/2005 GEARY KS TRAINED SPOTTER
LARGE TREE BRANCH STRUCK BY LIGHTNING AND FELL ON AND
DAMAGED A CAR.
0900 PM HAIL 5 W OSAGE CITY 38.63N 95.92W
06/10/2005 1.00 INCH OSAGE KS TRAINED SPOTTER
0900 PM FLOOD 3 E MILFORD 39.17N 96.86W
06/10/2005 GEARY KS TRAINED SPOTTER
MULTIPLE ROADS REPORTED WITH WATER FLOWING OVER ROADS IN
FORT RILEY.
0914 PM HAIL OSAGE CITY 38.63N 95.83W
06/10/2005 0.88 INCH OSAGE KS TRAINED SPOTTER
0922 PM TSTM WND GST 4 N MANHATTAN 39.24N 96.57W
06/10/2005 55 MPH POTTAWATOMIE KS TRAINED SPOTTER
0935 PM FLOOD HOPE 38.69N 97.08W
06/10/2005 DICKINSON KS TRAINED SPOTTER
REPORT OF WATER FLOWING OVER THE ROAD 6 TO 7 INCHES DEEP
DUE TO LYON CREEK FLOODING. WATER WAS FLOWING OVER 600
AVE, PAINT RD, AND BROADWAY LEADING INTO THE TOWN OF
HOPE.
0951 PM FLOOD HOPE 38.69N 97.08W
06/10/2005 DICKINSON KS LAW ENFORCEMENT
DICKINSON COUNTY DISPATCH REPORTS WATER OVER HWY 4 1.5
MILES EAST OF HOPE...ALSO REPORTING SEVERAL AREAS ON HWY
43 IN BETWEEN 1000 AND 1600 AVE WITH WATER OVER THE ROAD.
1017 PM FLOOD 4 S JUNCTION CITY 38.97N 96.83W
06/10/2005 GEARY KS EMERGENCY MNGR
K-57 SOUTH OF JUNCTION CITY IS CLOSED NEAR MILE POST 15
DUE TO A 200 FT. STRETCH WITH WATER FLOWING OVER THE
ROAD. SEVERAL COUNTY ROADS HAVE ALSO BEEN REPORTED WITH
WATER FLOWING OVER THE ROADS.
&&
CAVANAUGHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Morris | 46 min |
| Jun 10, 8:25 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 35 min |
| Jun 10, 8:29 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Osage, Wabaunsee | 35 min |
| Jun 10, 9:17 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Osage | 46 min |
| Jun 11, 2:27 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.